MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRATOME; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION ULTRATOME; SNARE, FLEXIBLE
Model Number M00530820
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Event or Problem Description
Note: this report pertains to two ultratome xl and one ultratome used in the same procedure.It was reported to boston scientific corporation that two ultratome xl and one ultratome were used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the bile duct on (b)(6) 2022.During the procedure, the cutting wire broke upon tightening and cutting.A second ultratome xl was used and the same problem happened.A new ultratome device was used; however, the same problem occurred.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with a new ultratome xl device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
Note: this report pertains to two ultratome xl and one ultratome used in the same procedure.It was reported to boston scientific corporation that two ultratome xl and one ultratome were used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the bile duct on november 18, 2022.During the procedure, the cutting wire broke upon tightening and cutting.A second ultratome xl was used and the same problem happened.A new ultratome device was used; however, the same problem occurred.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with a new ultratome xl device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h10: the returned ultratome was analyzed, and a visual evaluation noted that the cutting wire was broken, blackened, and kinked.The device was observed under magnification and the cutting wire was blackened and broken from the proximal pierced hole of the working length.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, kinked and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Additionally kinking/bending the cutting wire can lead to break it.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
ULTRATOME
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15971409
Report Number3005099803-2022-07347
Device Sequence Number5668652
Product Code FDI
UDI-Device Identifier08714729193418
UDI-Public08714729193418
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K930022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2022
Device Model NumberM00530820
Device Catalogue Number3082
Device Lot Number0026483295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown